Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 110, NWS Atlanta, GA

March 4, 20195 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Mar 4, 2019, 7:48 PM EST for 5 counties in Georgia. It took effect at Mar 5, 2019, 9:15 AM EST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 4, 2019, 7:48 PM EST (00:48 UTC)
In effect from
Mar 5, 2019, 9:15 AM EST
Expired
Mar 5, 2019, 2:53 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 17.91 ft at Mar 5, 2019, 9:00 AM EST.

actionminormoderate15202503/0503/06
Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

461 
WGUS42 KFFC 050048
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
748 PM EST Mon Mar 4 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC021-153-169-207-289-051448-
/O.NEW.KFFC.FL.W.0110.190305T1415Z-190307T0600Z/
/MACG1.1.ER.190305T1415Z.190306T0600Z.190307T0000Z.NO/
748 PM EST Mon Mar 4 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Macon.
* From Tuesday morning until late Wednesday night.
* At 6PM Monday the stage was 15.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by tomorrow late morning and 
  continue to rise to near 19.1 feet by early Wednesday morning.The 
  river will fall below flood stage by Wednesday evening.
* At 20.0 feet...Minor flooding expands. An increasing amount of the 
  Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin 
  Luther King Boulevard bridge. The flood waters will be around one 
  foot deep on portions of the trail and both banks overflow upstream
  from the bridge. Large portions of agricultural lands well 
  downstream will be under one to three feet of water.
* This crest compares to a previous crest of 20.1 feet on May 30 1923.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
3 follow-up statements
138 
WGUS82 KFFC 050953
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
453 AM EST Tue Mar 5 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 


GAC313-051936-
/O.EXT.KFFC.FL.W.0109.000000T0000Z-190305T1936Z/
/CHCG1.1.ER.190304T0426Z.190305T0415Z.190305T1336Z.UU/
453 AM EST Tue Mar 5 2019

...Flood Warning extended until this afternoon...The Flood Warning 
continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until this afternoon.
* At 430 AM Tuesday the stage was 16.3 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At 16 feet...Minor flooding begins. Pasture and fields 
  upstream...right and left bank from the Keiths Mill Road bridge...
  and downstream on the left bank begin to flood.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC115-052352-
/O.CON.KFFC.FL.W.0072.000000T0000Z-000000T0000Z/
/RMBG1.2.ER.190220T0053Z.190223T1616Z.000000T0000Z.NO/
453 AM EST Tue Mar 5 2019

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 4 AM Tuesday the stage was 25.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 26 feet...Minor flooding continues in the woodlands...fields 
  and pastures along the river upstream and downstream from the gage 
  on the old Lock and Dam behind the Trading Post. The boat ramp will
  be completely under water at Lock and Dam park. 
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC021-153-169-207-289-052352-
/O.CON.KFFC.FL.W.0110.190305T1415Z-190307T0600Z/
/MACG1.1.ER.190305T1415Z.190306T0600Z.190307T0000Z.NO/
453 AM EST Tue Mar 5 2019

The Flood Warning continues for
  The Ocmulgee River near Macon.
* From late this morning until late Wednesday night.
* At 430 AM Tuesday the stage was 17.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by later this morning and 
  continue to rise to near 19.1 feet by after midnight Wednesday 
  morning. The river will fall below flood stage by Wednesday evening.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
822 
WGUS82 KFFC 051544
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1044 AM EST Tue Mar 5 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

 
GAC021-153-169-207-289-060544-
/O.EXT.KFFC.FL.W.0110.000000T0000Z-190306T1200Z/
/MACG1.1.ER.190305T1615Z.190306T0000Z.190306T0600Z.NO/
1044 AM EST Tue Mar 5 2019

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Ocmulgee River near Macon.
* From late this morning until Wednesday morning.
* At 9 AM Tuesday the stage was 17.9 feet...and nearly steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 18.2 feet by this evening.The river will 
  fall below flood stage by after midnight.
* At 18 feet...Flood stage is reached. Minor flooding begins along 
  the river upstream and downstream from the gage at U.S. Highway 80 
  or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
  and agricultural lands well downstream will be under a foot of 
  water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
980 
WGUS82 KFFC 051953
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
253 PM EST Tue Mar 5 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties

 
GAC021-153-169-207-289-052023-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-190306T1200Z/
/MACG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
253 PM EST Tue Mar 5 2019

The Flood Warning is cancelled for
  The Ocmulgee River near Macon.
* This takes effect immediately.
* Until Wednesday morning.
* At 2 PM Tuesday the stage was 17.7 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
* At 18 feet...Flood stage is reached. Minor flooding begins along 
  the river upstream and downstream from the gage at U.S. Highway 80 
  or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
  and agricultural lands well downstream will be under a foot of 
  water.

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 7:12 PM EST, 36 minutes earlier.

Area forecast discussion, Mar 4, 7:12 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
712 PM EST Mon Mar 4 2019

.UPDATE...

Made a few tweaks to the timing of the POPs across central Georgia
tonight, but no fundamental changes to the forecast trends. Moved up
the onset of precipitation chances an hour or two as we are already
seeing some elevated returns into southwest Alabama. Not seeing any
precipitation at the surface yet into Alabama. No changes to the
expected nature of the precipitation which is expected to remain
light, generally falling from the mid-levels into a dry low-level
atmosphere. Will see some light sleet or even a few snow flakes
mixing in, but warm ground and light nature of the precipitation
should limit any chances for light accumulations.

20

&&

.PREV DISCUSSION... /Issued 625 PM EST Mon Mar 4 2019/

SHORT TERM /Tonight through Tuesday Night/...

Clouds have finally started to recede over the area, allowing for a
bit more warming this afternoon. Regardless, the breezy conditions
and cooler temperatures are keeping it chilly. The main forecast
concern continues to be the weak upper level disturbance that will
quickly traverse the area tonight. Models continue to show decent
mid-level moisture will accompany this feature, and have continued
with slight chance to chance pops over mainly central Georgia. The
concern is the cold temperatures in place over the area, and the
quickly dropping temperatures overnight as this feature moves in.
Several models are suggesting the potential for accumulating winter
precip, generally oriented between the south metro area and Macon.
For now, have mentioned a mix of rain/sleet/snow flurries for south
of the metro-Atlanta area, with little or no accumulations, and
generally for only an hour or two overnight. The warm surface
temperatures and extremely dry lower level should prevent
accumulations.

Windy conditions diminish somewhat overnight, then return Tuesday
morning. Temperatures will bottom out in the 20s for a large portion
of the state - some of the coldest we've seen since January. Because
recent warming temperature trends allowed the growing season to
begin early, the Frost/Freeze Program for NWS Atlanta was jump
started early today. A Freeze Warning has been issued for Tuesday
morning for a large portion of the state. The timing has been broken
up into two sections, with I-85 northward expecting freezing
temperatures as early as 8PM, and I-85 southward not expecting them
until midnight. The freeze warning goes until 11 AM Tuesday when the
area is expected to be above freezing. Temperatures in the afternoon
will still be running 15-20 degrees below normal, with highs only
topping out in the 40s.

Another Freeze Warning is anticipated for Tuesday Night/Wednesday
morning.

Aside from precip chances tonight and early Tuesday, no additional
chances are expected through the short term.

31

LONG TERM /Wednesday through Monday/...

No big changes to the long term. Dry and cold through Thursday as
we remain in a northwest flow. Moisture returns Thursday night
with a change to more zonal flow. Looks like more wet conditions
through the end of the period as a couple of short waves cross the
area. Models diverge on Monday with GFS dry and ECMWF showing some
possibility of rain. Currently have a slight chance for showers on
Monday and have left them as is. Previous discussion is included
below.

41

PREV DISCUSSION... /Issued 357 AM EST Mon Mar 4 2019/

LONG TERM /Tuesday Night through Sunday/...

The long term remains fairly quiet with a dry and abnormally cold
ridge dominated period thru Thursday. A disturbance and increased
moisture axis traversing the TN valley will bring increasing
shower chances from the north for late Thursday and more
widespread Friday. Could have a brief lull Friday night, then an
amplifying trough and attendant frontal system could bring more
widespread rain later Saturday into Sunday. Some discrepancies
exist on strength and timing this far out in the forecast, though
some thunderstorms couldn't be ruled out - mainly with fropa
Sunday.

Temps will drop to near 15 to 20 degrees below normal for Tues/Wed
with highs only in the 40s to low 50s for most areas. The coldest
morning will be Wednesday as most areas will have lows in the low
to mid 20s with even some teens in the far north. Currently do not
have Frost/Freeze products since the local program begins March
15, though anyone with crop or vegetation concerns should be aware
of the sub freezing temps for lows Tues, Wed, and Thurs.

Baker

AVIATION...
00Z Update...

VFR conditions are expected to predominate across the forecast area
through the forecast period. May see some scattered MVFR ceilings
across central Georgia between 04Z and 12Z associated with an area
of light precipitation. Only TAF sites potentially impacted by this
would be KMCN and KCSG, however chances remain too low for more than
a VCSH at this time. With temperatures in the lower 30s, this
precipitation over central Georgia is likely to see some -IP or -SN
mixing in at the surface in places. Not expecting this to reach as
far north as the Metro Atlanta TAF sites of KAHN. Northwest to north
winds 6-12kt through 14Z, increasing to 10-14kt w/ some gusts 20-
24kt by 18Z.

//ATL Confidence...00Z Update...

High confidence on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          29  50  26  49 /  20   5   0   0
Atlanta         26  45  24  46 /  10   5   0   0
Blairsville     21  41  18  42 /   5   0   0   0
Cartersville    24  43  23  46 /  10   0   0   0
Columbus        31  52  28  52 /  30   5   0   0
Gainesville     27  45  24  46 /  10   0   0   0
Macon           31  52  26  51 /  30  10   0   0
Rome            23  42  22  46 /   5   0   0   0
Peachtree City  27  47  25  48 /  20   5   0   0
Vidalia         39  57  30  53 /  30  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from midnight tonight to 11 AM EST Tuesday for
the following zones: Baldwin...Bibb...Butts...Chattahoochee...
Clarke...Clayton...Crawford...Fayette...Greene...Hancock...
Harris...Henry...Houston...Jasper...Jones...Lamar...Macon...
Madison...Marion...Meriwether...Monroe...Morgan...Muscogee...
Newton...Oconee...Oglethorpe...Peach...Pike...Putnam...
Rockdale...Schley...Spalding...Talbot...Taliaferro...Taylor...
Twiggs...Upson...Walton...Warren...Wilkes...Wilkinson.

Freeze Warning until 11 AM EST Tuesday for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas...
Fannin...Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall...
Haralson...Heard...Jackson...Lumpkin...Murray...North Fulton...
Paulding...Pickens...Polk...South Fulton...Towns...Troup...
Union...Walker...White...Whitfield.

&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Mar 4, 12:09 PM EST, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1209 PM EST Mon Mar 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051715-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1209 PM EST Mon Mar 4 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Some sub freezing temperatures are expected tonight into Tuesday
morning with values reaching the low to mid 20s in parts of north
Georgia and 30s farther south and east into central Georgia. This
could be of concern with some exposed vegetation or crops.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Abnormally cold temperatures are expected through Thursday
morning, with the coldest being Wednesday as most areas should
reach the low to mid 20s. Such sub freezing temps could be of
concern with some exposed vegetation or crops.

Some more widespread rainfall could return to the area for late
Saturday into Sunday and thunderstorms cannot be ruled out
especially with a possible cold front on Sunday. Uncertainty
exists with the strength of this system being far out in the
forecast, so please monitor updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 4, 4:24 PM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EST Mon Mar 4 2019

GAZ036>039-046>062-066>076-078>086-089>098-102>109-051400-
Clarke-Oconee-Oglethorpe-Wilkes-Rockdale-Walton-Newton-Morgan-
Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-
Butts-Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-
Lamar-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-
Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-
424 PM EST Mon Mar 4 2019

...POTENTIAL FOR A LIGHT WINTRY MIX OVERNIGHT...

An upper level disturbance will bring the potential for some light
precipitation to areas of central Georgia overnight. A light mix
of rain, flurries and sleet are possible mainly between the
southern suburbs of Atlanta to Macon, including Columbus and
LaGrange. Since the airmass is very dry and the ground is warm, no
accumulation of wintry precipitation is expected.
Local storm report, Mar 4, 7:32 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST MON MAR 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TORNADO          6 ESE JONES CROSSROADS  32.84N  84.94W
03/03/2019                   HARRIS             GA   NWS STORM SURVEY

            THE TORNADO TOUCHED DOWN AT 419PM AROUND 5.5 MILES WSW
            OF PINE MOUNTAIN AND TRACKED TO 1.8 MILES E OF MOUNTAIN.
            THE TOTAL PATH LENGTH WAS APPROXIMATELY 7.5 MILES AND
            MAXIMUM PATH WIDTH WAS AROUND 900 YARDS. THIS TORNADO
            HAS BEEN RATED AN EF1 WITH AN ESITMATED PEAK WIND OF
            100MPH.

&&

EVENT NUMBER FFC1900097

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:54 PM ESTRiver Flood WarningFFCGordon31 hr
Mar 5, 3:10 AM ESTFreeze WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more33 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.